Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 27, 2021, 4:06 AM CDT for Seward County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 4:06 AM CDT (09:06 UTC)
- Expired
- May 27, 2021, 5:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
County Seward County, KS
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1992 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.5
The text
As transmitted.
161 WWUS83 KDDC 270906 SPSDDC Special Weather Statement National Weather Service Dodge City KS 406 AM CDT Thu May 27 2021 KSZ085>087-271000- Seward KS-Meade KS-Stevens KS- 406 AM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHWESTERN MEADE AND SOUTHEASTERN STEVENS COUNTIES UNTIL 500 AM CDT... At 405 AM CDT, Doppler radar was tracking a strong thunderstorm near Tyrone, or 12 miles southwest of Liberal, moving northeast at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberal, Kismet, Meade State Park, Hayne and Plains. LAT...LON 3700 10143 3741 10059 3700 10026 TIME...MOT...LOC 0905Z 239DEG 49KT 3697 10114 $$ LOWE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 27, 1:19 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 27, 1:19 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 119 AM CDT Thu May 27 2021 ...Updated Long Term Discussion... .SHORT TERM...(Tonight through Thursday evening) Issued at 1140 PM CDT Wed May 26 2021 Any thunderstorm activity has left the CWA into central portions of the state. Improving skies and lighter south winds overnight into much of Thursday morning ahead of the cold front that will finally push through the CWA by the noon time frame. The upper level trough will push further east as the ridge over the eastern half of the country has finally broke down advecting northeast due to decreasing convergence aloft. Ahead of the aforementioned cold front, thunderstorms are possible to develop further southeast into south central Kansas depending on timing of the passage before daytime heating for early afternoon. There is more confidence of the speed of the frontal boundary to be fast enough to prolong any development in the CWA staying into north central Oklahoma to southeastern Kansas. As of now, this will just be monitored seeing SPC slight risk extending across Barber county with marginal further north and west. Otherwise, expect another mild and muggy start to Thursday in the mid 50s to mid 60s west to east. Expect a warmup into the upper 70s to mid 80s, warmer further southeast due to the movement of the cold front. Winds will turn more northerly by early to mid afternoon for the entire CWA expecting cooler conditions Friday morning dropping into the upper 40s to low 50s and highs only in the low to mid 70s. Dryer conditions can be expected with humidity dropping compared to recent days. .LONG TERM...(Friday through Wednesday) Issued at 100 AM CDT Thu May 27 2021 A consistent meridional pattern with an upper level ridge set up across much of the Rockies with a series of minor shortwaves propagating through the longwave pattern that will effect the CWA over the holiday weekend and into early next week. A series of chances for thunderstorms and widespread rain showers look to be likely during this time period as models are consistently in agreement for multiple rounds to advect out of Colorado. Widespread or high end severe weather is not expected with this pattern but marginal areas are likely to be expected given the time of the year it is for May. Stay tuned for updates to any severe weather risk over the next couple of days. Otherwise, expect cooler and drier mornings behind the aforementioned cold front from the short term forecast. Morning low temperatures will range from the upper 40s to mid 50s for much of the long term. Afternoon high temperatures will see upper 60s and into the 70s into next work week pushing the 80 degree mark by the end on Friday. The series of frontal passage and rounds of wet weather will help aid in the slightly below average temperatures for this time of year at the end of May. Southeast winds can be expected ahead of these fronts with brief shifts out of the north behind them. In all, cooler and continued wetter conditions can be expected for the long term through Memorial weekend and ending the month of May. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1140 PM CDT Wed May 26 2021 VFR conditions expected throughout the period for all TAF sites with ridging building in across the Rockies extending closer to the high plains. Light southerly winds with a few clouds visible on IR expected ahead of a cold front that will push through by 17Z turning winds more northerly around 15kts with skies remaining mainly clear. Expect these conditions through the end of the period with no other weather elements expected at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 82 49 72 / 20 10 10 10 GCK 60 80 49 73 / 30 0 10 10 EHA 59 82 52 74 / 20 0 20 20 LBL 61 82 51 72 / 20 10 20 20 HYS 62 78 47 70 / 50 10 10 0 P28 67 87 53 72 / 30 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LOWE LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, May 27, 1:35 AM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 135 AM CDT Thu May 27 2021 KSZ030-031-043>046-061>066-074>081-084>090-280645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 135 AM CDT Thu May 27 2021 /1235 AM MDT Thu May 27 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for thunderstorm development along a cold front that will pass through the viewing area. Southeastern counties will be the likely area of concern with frontal passage not until early afternoon with more daytime heating to take place. If any storms do develop before exiting, the cold front will quickly push them out into north central Oklahoma. Otherwise, expect an uptick in northerly winds behind the frontal lasting through sunset. Day 1 Hazards ------------- * Lightning: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Multiple chances for thunderstorms and widespread rain showers every day through the long term with marginal risks for severe weather at best due to the time of year it is. Otherwise, expect breezy days with no other hazards to be expected with cooler and wetter conditions ahead. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, May 27, 4:06 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 406 AM CDT Thu May 27 2021 KSZ085>087-271000- Seward KS-Meade KS-Stevens KS- 406 AM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHWESTERN MEADE AND SOUTHEASTERN STEVENS COUNTIES UNTIL 500 AM CDT... At 405 AM CDT, Doppler radar was tracking a strong thunderstorm near Tyrone, or 12 miles southwest of Liberal, moving northeast at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberal, Kismet, Meade State Park, Hayne and Plains. LAT...LON 3700 10143 3741 10059 3700 10026 TIME...MOT...LOC 0905Z 239DEG 49KT 3697 10114 LOWE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 54 min |
| May 26, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 19 min |
| May 26, 7:54 PM CDT | Special Weather Statement | DDC | Gray | 36 min |
| May 26, 7:59 PM CDT | Special Weather Statement | DDC | Hodgeman | 61 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.